Alert archive / Ohio / Tornado Warnings in 2013

Tornado Warning 6, NWS Wilmington, OH

October 31, 2013Hardin County, Ohio

NWS Wilmington, OH issued this tornado warning at Oct 31, 2013, 11:45 PM EDT for Hardin County, Ohio. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2013, 11:45 PM EDT (03:45 UTC)
Expired
Nov 1, 2013, 12:15 AM EDT
In force
30 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Hardin County, OH

The radar

The Cincinnati radar (KILN), 146 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 11:52 PM EDTTSTM WND DMGKenton, OHNUMEROUS TREES AND POWER POLES DOWN ON THE NORTHEAST SIDE OF TOWN. SHINGLES AND ROOF DAMAGE AT A CHURCH. WINDOWS OF BANK BLOWN OUT. RADIO TOWER DOWN. ROOF DAMAGE TO SEVERAL BUILDINGS DOWNTOWN. A FEW TREES DOWN IN THE CENTER OF TOWN.
Oct 31, 11:52 PM EDTTSTM WND DMGKenton, OHNUMEROUS TREES AND POWER POLES DOWN ON THE NORTHEAST SIDE OF TOWN. SHINGLES AND ROOF DAMAGE AT A CHURCH. TIME IS ESTIMATED.
Oct 31, 11:54 PM EDTTSTM WND DMGKenton, OHROOF DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 10:09 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 716 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
716 m²/s²
0-3 km storm-relative helicity
846 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WFUS51 KILN 010345
TORILN
OHC065-010415-
/O.NEW.KILN.TO.W.0006.131101T0345Z-131101T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1145 PM EDT THU OCT 31 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  HARDIN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1215 AM EDT.

* AT 1139 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING A TORNADO LOCATED NEAR STATE ROUTE 195 AT STATE ROUTE
  235...MOVING EAST AT 60 MPH. IN ADDITION TO THE TORNADO...THIS
  STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS.

* LOCATIONS IMPACTED INCLUDE...
  KENTON...
  FOREST...

IN ADDITION...SILVER CREEK...DOLA...MENTZER...BLANCHARD...DUNKIRK...
GRANT...PFEIFFER AND HEPBURN ARE NEAR THE PATH OF THIS DANGEROUS
THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4082 8349 4071 8349 4071 8344 4068 8341
      4062 8341 4053 8382 4067 8389 4071 8389
      4083 8370 4082 8350
TIME...MOT...LOC 0345Z 250DEG 50KT 4065 8374

$$
3 follow-up statements
485 
WWUS51 KILN 010353
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1153 PM EDT THU OCT 31 2013

OHC065-010415-
/O.CON.KILN.TO.W.0006.000000T0000Z-131101T0415Z/
HARDIN OH-
1153 PM EDT THU OCT 31 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR HARDIN
COUNTY...

AT 1149 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO LOCATED NEAR KENTON...MOVING EAST AT 55 MPH. IN
ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.

LOCATIONS IMPACTED INCLUDE...
FOREST.

IN ADDITION...GRANT...PFEIFFER...HEPBURN AND PATTERSON ARE NEAR THE
PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF
FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4082 8349 4071 8349 4071 8344 4068 8341
      4062 8341 4056 8373 4069 8381 4073 8384
      4083 8370
TIME...MOT...LOC 0353Z 250DEG 50KT 4067 8361

$$
044 
WWUS51 KILN 010401
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 AM EDT FRI NOV 1 2013

OHC065-010415-
/O.CON.KILN.TO.W.0006.000000T0000Z-131101T0415Z/
HARDIN OH-
1201 AM EDT FRI NOV 1 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
NORTHEASTERN HARDIN COUNTY...

AT 1158 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO LOCATED NEAR GRANT...MOVING EAST AT 55 MPH. IN
ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN HARDIN
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF
FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4071 8361 4077 8362 4083 8362 4082 8349
      4071 8349 4071 8344 4068 8341 4062 8341
      4060 8350
TIME...MOT...LOC 0401Z 250DEG 50KT 4071 8347

$$
554 
WWUS51 KILN 010408
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1208 AM EDT FRI NOV 1 2013

OHC065-010418-
/O.EXP.KILN.TO.W.0006.000000T0000Z-131101T0415Z/
HARDIN OH-
1208 AM EDT FRI NOV 1 2013

...THE TORNADO WARNING FOR NORTHEASTERN HARDIN COUNTY WILL EXPIRE AT
1215 AM EDT...

THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE TORNADO
WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN
AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 4071 8361 4077 8362 4083 8362 4082 8349
      4071 8349 4071 8344 4068 8341 4062 8341
      4060 8350
TIME...MOT...LOC 0408Z 250DEG 50KT 4074 8335

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Oct 31, 9:36 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Oct 31, 9:36 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
936 PM EDT THU OCT 31 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT. DRIER
AIR AND SLIGHTLY COOLER TEMPERATURES WILL MOVE IN BEHIND THE FRONT
FOR FRIDAY. AN UPPER LEVEL TROUGH WILL SETTLE INTO THE GREAT LAKES
AND OHIO VALLEY ON SATURDAY WHICH WILL BRINGER MUCH COOLER TEMPERATURES
ALONG WITH A THREAT OF SHOWERS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
OPERATIONAL MODELS ARE IN FAIRLY DECENT AGREEMENT IN TERMS OF THE
STRENGTH OF THE CURRENT STORM SYSTEM TO AFFECT THE REGION TONIGHT.
THERE ARE SOME DIFFERENCES ON THE MESOSCALE WHICH WILL BE THE MAIN
FOCUS IN REGARDS TO THE POTENTIAL FOR SEVERE WEATHER TONIGHT.

A VIGOROUS MID LEVEL S/WV TROUGH WILL TAKE ON A NEGATIVE TILT AS
IT MOVES FROM THE MIDDLE MS VLY TO THE NORTHERN GREAT LAKES
REGION BY FRIDAY MORNING. IN ASSOCIATION WITH A 140+ KNOT UPR LVL
JET...THIS FEATURE WILL ALLOW A SURFACE LOW TO RAPIDLY DEEPEN AND
BOMB OVER THE UPR GREAT LAKES TONIGHT. THE RESPONSE TO THIS RAPID
DEEPENING WILL BE A VERY STRONG 925 MB-850 MB LLJ TO AFFECT THE
OHIO VALLEY REGION THIS EVENING INTO THE EARLY MORNING HOURS OF
FRIDAY. MODELS VARY ON THE EXACT STRENGTH...BUT TAKING A BLEND OF
THEM...45 TO 55 KNOTS AT 925 MB AND 80+ KNOTS AT 850 MB LOOK
REASONABLE. WILL CONTINUE WITH THE SYNOPTIC SCALE WIND ADVISORY
AS THE THREAT FOR WAA SHOWERS OUT AHEAD OF THE MAIN FRONT MAY
PRODUCE BRIEF DOWNDRAFT/PCPN DRAGGING IN THE FORM OF GUSTS NEAR OR
GREATER THAN 40 KNOTS. THE BIGGEST CONCERN WILL BE A COOL SEASON
QLCS WHICH IS DEVELOPING OVER INDIANA ALONG AN ADVANCING COLD
FRONT AS OF THIS ISSUANCE. SFC CONVERGENCE/LOW LEVEL CONVERGENCE
WILL BE MAXIMIZED WITH THE BEST INSTABILITY OCCURRING WITH A
CONVECTIVE LINE WITH THE FRONT. MESOSCALE MODELS SUCH AS THE
LATEST HRRR SHOW THAT THE CONVECTIVE LINE SHOULD MOVE ACRS OUR
REGION BETWEEN 02Z AND 06Z...PLUS OR MINUS 1 HOUR ON EITHER SIDE
OF THIS. THE NAM CONTINUES TO INDICATE ABOUT 100-200 J/KG OF
MLCAPE WITH 300-400 J/KG OF MUCAPE THROUGH 3 KM IN ASSOCIATION
WITH THIS LINE. THIS MAY OR MAY NOT BE ENOUGH FOR THUNDER.
HOWEVER...AS WE KNOW IN THESE PARTS WITH THIS TYPE OF SCENARIO...A
LINE OF CONVECTIVE SHOWERS CAN ALSO PRODUCE DAMAGING WINDS. IN
ADDITION...GIVEN THAT THE LINE WILL BE MOVING QUICKLY AT ABOUT 60
TO 65 MPH IS A CALL FOR CONCERN AND THIS HAS BEEN HIGHLIGHTED IN
OUR HWO FOR THE POTENTIAL FOR DAMAGING WIND GUSTS. THE THREAT ALSO
EXISTS FOR AN ISOLATED BRIEF SPIN UP TORNADO IF ANY SHALLOW
UPDRAFT BECOMES ROBUST ENOUGH TO LIFT HIGH VALUES OF 0-1 KM
HELICITY INTO THE VERTICAL. THIS IS ALSO HIGHLIGHTED IN THE HWO AS
WELL AS THE SPC SWODY1. SO...AM EXPECTING WIDESPREAD WAA SHOWERS
IN ADVANCE OF THE COLD FRONT THROUGH ABOUT 11 PM EDT THIS EVENING
FOLLOWED BY A FOCUSED LINE OF SHOWERS...PERHAPS EMBEDDED THUNDER
...ALONG THE COLD FRONT AS IT QUICKLY MOVES EAST ACRS OUR AREA
THROUGH THE EARLY MORNING HOURS. STRONG SUBSIDENCE AND DRYING IS
EXPECTED BEHIND THE FRONT SUCH THAT SKIES ARE EXPECTED TO CLEAR
FROM SW TO NE BY SUNRISE FRIDAY. OVERNIGHT LOWS WILL DEPENDED ON
FRONTAL TIMING. HAVE LOWS RANGE FROM THE UPPER 40S WEST TO THE
UPPER 50S FAR EAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
VIGOROUS S/WV TROUGH AND DEEP SFC LOW WILL QUICKLY PIVOT AWAY TO
THE NORTHEAST ON FRIDAY. THIS WILL ALLOW DRIER AIR TO BRIEFLY
SETTLE INTO OUR REGION PER DRY SLOT BEHIND THIS STRONG SYSTEM.

CAA WILL BE SLOW TO MOVE IN ON FRIDAY...AND WITH SUNSHINE
EARLY ON...HIGHS SHOULD RANGE FROM THE UPPER 50S NW TO THE MID 60S
SOUTHEAST. UNDER A DEVELOPING NW FLOW ALOFT...S/WV ENERGY WILL
BEGIN TO DIG SE TOWARD OUR REGION LATE FRIDAY AFTERNOON...CONTINUING
INTO FRIDAY NIGHT. THIS PROCESS WILL ALLOW CUMULUS CLOUDS TO
INCREASE FROM THE NW FRIDAY AFTERNOON...FOLLOWED BY STRATOCUMULUS
AND MID LVL MOISTURE FRIDAY NIGHT. HAVE TAKEN A BLEND FOR
LOWS...RANGING FROM THE LOWER TO MID 40S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AN AMPLIFIED TROUGH WILL BE IN PLACE ACROSS THE EASTERN HALF OF THE
CONUS SATURDAY WITH A DEPARTING SHORTWAVE AND COLD ADVECTION
AFFECTING OUR AREA. SCATTERED SHOWERS WILL DEVELOP IN THIS COLD
ADVECTION OFF THE GREAT LAKES AND WILL PRIMARILY AFFECT THE
NORTHERN ZONES WITH LESSER CHANCES FOR SHOWERS ACROSS THE SOUTHERN
ZONES MAINLY DURING SATURDAY AFTERNOON. SHOWER ACTIVITY AND CLOUD
COVER WILL DECREASE AFTER SUNSET AS HIGH PRESSURE BUILDS ACROSS THE
REGION. TEMPERATURES ON SATURDAY WILL RUN NEAR NORMAL AS COLDER AIR
MOVES INTO THE AREA UNDER MOSTLY CLOUDY SKIES.

THE HIGH PRESSURE WILL BRING MOSTLY CLEAR SKIES AND FAIR WEATHER TO
OUR AREA LATE SATURDAY NIGHT THROUGH MONDAY AS THE HIGH CROSSES WEST
TO EAST ACROSS OUR REGION. DAYTIME HIGHS WILL START OF COOL ON SUNDAY
WITH HIGHS RANGING FROM THE UPPER 40S ACROSS THE NORTH TO THE MIDDLE
50S ACROSS THE SOUTH. NIGHTTIME LOWS SUNDAY NIGHT WILL BE IN THE 30S.
THE HIGH WILL HAVE SHIFTED EAST OF OUR AREA BY MONDAY WHICH WILL
BEGIN A WARNING TREND THAT WILL LAST UNTIL AT LEAST WEDNESDAY.
TEMPERATURES MONDAY AND MONDAY NIGHT WILL BE NEAR CLIMATOLOGICAL
NORMALS...AND BY TUESDAY/TUESDAY NIGHT TEMPERATURES WILL BE ABOVE
NORMAL.

THE NEXT STORM SYSTEM TO AFFECT OUR AREA WILL BE DURING THE
WEDNESDAY AND THURSDAY TIME FRAME AS A SURFACE LOW AND SHORTWAVE LIFTS
NORTHEASTWARD OUT OF THE PLAINS AND BRINGS A COLD FRONT TOWARD OUR
AREA. THE ECMWF/GFS HAVE BEEN DIFFERING ON THE TIMING OF THIS
STORM SYSTEM'S EFFECTS ON OUR AREA BY ABOUT 12 HOURS. HOWEVER...AT
THIS TIME PRECIPITATION APPEARS LIKELY AT SOME POINT DURING THE TWO
DAY PERIOD. THEREFORE...AM FORECASTING 50 POPS FOR A LONG DURATION
DURING THE TIME PERIOD UNTIL HIGHER POPS CAN BE FOCUSED OVER A
SHORTER TIME...WHEN TIMING CONFIDENCE IS GREATER.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
COLD FRONT EXTENDING FROM GREAT LAKES LOW PRESSURE WILL PUSH
ACROSS TAF SITES TONIGHT. THIS VIGOROUS SYSTEM WILL ADVERSELY
AFFECT TAF SITES WITH CONDITIONS AS LOW AS LIFR UNTIL IT CROSSES
THE AREA LATE TONIGHT. SOUTHERLY SURFACE WINDS TAPPING AN 80 KNOT
850 MB FLOW WILL BE VERY STRONG...WITH GUSTS WELL OVER 30 KNOTS IN
SHOWERS. WINDS WILL DIMINISH AND SHIFT TO SOUTHWEST BEHIND THE
FRONT...THOUGH GUSTS COULD RISE ABOVE 20 KNOTS AGAIN FRIDAY
AFTERNOON.

OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 3 AM EDT FRIDAY FOR OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL 3 AM EDT FRIDAY FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 3 AM EDT FRIDAY FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...LATTO
AVIATION...CONIGLIO
Hazardous weather outlook, Oct 31, 3:44 PM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT THU OCT 31 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-011000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
344 PM EDT THU OCT 31 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A STRENGTHENING LOW PRESSURE SYSTEM WILL IMPACT THE AREA THROUGH
TONIGHT. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN
BE EXPECTED ACROSS THE AREA LATE THIS AFTERNOON INTO THIS EVENING.

A HIGHER END WIND THREAT WILL DEVELOP LATER THIS EVENING AND INTO
THE OVERNIGHT HOURS. THIS WILL BE ASSOCIATED WITH A STRONG COLD
FRONT THAT WILL PUSH EAST ACROSS THE AREA. A LINE OF STRONGER
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE JUST AHEAD OF
THE COLD FRONT. THIS LINE OF SHOWERS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS IN EXCESS OF 50 MPH AND PERHAPS AN ISOLATED
TORNADO. DAMAGING WINDS WILL STILL BE POSSIBLE EVEN IF THERE IS
NO THUNDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. EMERGENCY MANAGEMENT
AGENCIES AND STORM SPOTTER GROUPS ARE ENCOURAGED TO MONITOR
FORECASTS FOR UPDATES ON THE SEVERE WEATHER POTENTIAL FOR TONIGHT.

In the hours before

Local storm report, Oct 31, 11:08 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1108 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TSTM WND DMG     1 W PENNTOWN            39.27N 85.12W
10/31/2013                   RIPLEY             IN   EMERGENCY MNGR

            ONE TREE FELL ACROSS SR-46 AND ONTO VEHICLE

&&

SNYDER
Local storm report, Oct 31, 11:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1110 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND GST     MILAN                   39.13N 85.13W
10/31/2013  M62 MPH          RIPLEY             IN   MESONET

            HOME WEATHER STATION

&&

SNYDER
Local storm report, Oct 31, 11:16 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1116 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND GST     UNION CITY              40.20N 84.79W
10/31/2013  M55 MPH          DARKE              OH   EMERGENCY MNGR

&&

SNYDER
Local storm report, Oct 31, 11:23 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1123 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND GST     KVES VERSAILLES APT     40.20N 84.53W
10/31/2013  M46 MPH          DARKE              OH   AWOS

&&

SNYDER
Local storm report, Oct 31, 11:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1141 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     ARCANUM                 39.99N 84.55W
10/31/2013                   DARKE              OH   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN IN THE AREA

&&

SNYDER
Local storm report, Oct 31, 11:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1144 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     TSTM WND GST     KFFO WRIGHT-PATT AFB    39.83N 84.05W
10/31/2013  M53 MPH          GREENE             OH   AWOS

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 10:27 PM EDTSpecial Weather StatementILNMercer48 min
Oct 31, 10:43 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Miami, Shelby47 min
Oct 31, 10:48 PM EDTSevere Thunderstorm WarningILNButler, Darke, Miami, Montgomery, Preble, Shelby57 min
Oct 31, 11:13 PM EDTSevere Thunderstorm WarningILNButler, Hamilton, Montgomery, Warren62 min
Oct 31, 11:13 PM EDTTornado WarningILNAuglaize, Darke, Logan, Miami, Shelby32 min
Oct 31, 11:20 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Delaware, Hardin, Logan and 4 more55 min
Oct 31, 11:29 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Clinton, Fayette, Greene, Madison and 1 more61 min
Oct 31, 11:38 PM EDTTornado WarningILNChampaign, Logan, Miami, Shelby37 min
Oct 31, 11:49 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Warren41 min
Nov 1, 12:12 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Clinton, Delaware, Fairfield, Fayette and 5 more48 min
Nov 1, 12:14 AM EDTSpecial Weather StatementILNBrown, Clinton, Fayette, Highland46 min
Nov 1, 12:30 AM EDTSevere Thunderstorm WarningILNClinton, Fayette, Franklin, Highland, Pickaway, Pike and 1 more45 min
Nov 1, 12:32 AM EDTSpecial Weather StatementILNAdams, Pike28 min
Nov 1, 12:41 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Ross, Scioto49 min
Nov 1, 12:50 AM EDTSevere Thunderstorm WarningILNFairfield, Licking40 min
Nov 1, 12:55 AM EDTTornado WarningILNFairfield, Licking35 min
Nov 1, 12:58 AM EDTSevere Thunderstorm WarningILNHocking, Ross47 min
Nov 1, 1:01 AM EDTSevere Thunderstorm WarningILNHocking29 min
Nov 1, 1:14 AM EDTSevere Thunderstorm WarningILNPike, Scioto61 min

Nearby

Tornado Warnings in Ohio, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.